Alert archive / Arizona / Special Weather Statements in 2011

Special Weather Statement, NWS Tucson, AZ

August 19, 2011Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 19, 2011, 5:57 PM MST for Santa Cruz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 5:57 PM MST (00:57 UTC)
Expired
Aug 19, 2011, 6:30 PM MST
In force
33 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 10 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS85 KTWC 200057
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
557 PM MST FRI AUG 19 2011

AZZ504-507-513-200130-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
557 PM MST FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 630 PM
MST...

AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORONA DE TUCSON...MOVING NORTHEAST AT 15 
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...VAIL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3201 11054 3185 11069 3192 11082 3210 11070
TIME...MOT...LOC 0056Z 218DEG 11KT 3197 11067

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:10 PM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 19, 2:10 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST FRI AUG 19 2011

.SYNOPSIS...EXPECT LESS THUNDERSTORM ACTIVITY ACROSS SOUTHEAST
ARIZONA THIS EVENING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL OCCUR THIS WEEKEND AND DURING THE UPCOMING WEEK.

&&

.DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WHITE
MOUNTAINS AND SCATTERED SHOWERS AND THUNDERSTORMS JUST SOUTH OF THE
INTERNATIONAL BORDER ADJACENT SANTA CRUZ/COCHISE COUNTIES AS OF 205
PM MST. OTHERWISE PRECIP-FREE CONDITIONS ACROSS SE AZ AT THIS TIME.
BASED ON RADAR TRENDS AS WELL VARIOUS NWP MESOSCALE MODELS...HAVE
OPTED FOR SCATTERED SHOWERS/TSTMS EAST AND SOUTH OF TUCSON THIS
EVENING WITH LESSER CHANCES ELSEWHERE. APPEARS THAT THE BULK OF
CONVECTIVE ACTIVITY WILL DIMINISH AFTER MIDNIGHT THOUGH LOW-GRADE
POPS STILL JUSTIFIED FOR MAINLY ERN LOCALES.

SAT-MON...HIGH PRESSURE ALOFT PROGGED VIA THE 19/12Z GFS/ECMWF TO BE
CENTERED OVER TEXAS THIS WEEKEND...THEN UPPER HIGH TO MIGRATE WWD
TOWARD SRN NEW MEXICO MON. MEANWHILE...SHORTWAVE TROUGH ALONG THE
CALIFORNIA COAST THIS WEEKEND WILL FILL ON MON. AMPLE MOISTURE
BETWEEN THE HIGH PRESSURE SYSTEM TO THE EAST AND THE TROUGH ALONG
THE WEST COAST WILL JUSTIFY ISOLATED TO SCATTERED SHOWERS/TSTMS
ACROSS MUCH OF SE AZ MAINLY DURING THE AFTERNOON AND EVENING HOURS.
BEST CHANCE OF PRECIP TO OCCUR EAST AND SOUTH OF TUCSON WITH DRY
CONDITIONS ACROSS WRN PIMA COUNTY.

TUE-FRI...UPPER HIGH PROGGED TO MIGRATE TOWARD THE FOUR CORNERS
REGION THIS PERIOD. FLOW MAY BECOME GRADUALLY FAVORABLE FOR
CONVECTIVE ACTIVITY TO MOVE SWWD FROM THE MOGOLLON RIM AND INTO THIS
FORECAST AREA...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. AT ANY RATE...MOISTURE TO REMAIN SUFFICIENT FOR AT
LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS
TUE-FRI. ALSO...WILL OPT FOR DRY CONDITIONS ACROSS WRN PIMA COUNTY.

HIGH TEMPS SAT TO BE A FEW DEGS WARMER VERSUS TODAY...THEN ABOVE
NORMAL HIGH TEMPS TO OCCUR SUN-THUR.

&&

.AVIATION...ISOLD-SCT TSRA/SHRA THRU THIS EVENING THEN PRECIP
DECREASING IN COVERAGE 06Z-12Z SATURDAY. ISOLD-SCT TSRA/SHRA TO
OCCUR 18Z-23Z SATURDAY. OTHERWISE...FEW-BKN CLOUDS WITH BASES AT
6-10K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU SATURDAY
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT
WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND
GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 19, 8:02 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
802 AM MST FRI AUG 19 2011

AZZ503-504-506>515-200600-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
802 AM MST FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.
THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS IN
EXCESS OF 50 MPH WITH THE STRONGEST THUNDERSTORMS. PLEASE NOTE
THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD
RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY.
THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS OVER
50 MPH. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS
COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ502-505-200600-
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
802 AM MST FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS
WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH WITH
THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE
LOCALLY HEAVY RAIN AND GUSTY WINDS IN EXCESS OF 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501-200600-
WESTERN PIMA COUNTY-
802 AM MST FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS
WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH WITH
THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS SATURDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE
LOCALLY HEAVY RAIN AND GUSTY WINDS IN EXCESS OF 50 MPH. DRY
CONDITIONS ARE THEN EXPECTED TO OCCUR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Aug 19, 5:18 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
518 PM MST FRI AUG 19 2011

AZZ504-507-513-200045-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
518 PM MST FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 545 PM
MST...

AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAHUARITA...OR 6 MILES NORTH OF GREEN
VALLEY...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA AND CORONA DE
TUCSON.

LAT...LON 3202 11073 3183 11070 3185 11106 3202 11103
TIME...MOT...LOC 0018Z 263DEG 12KT 3194 11097

GL
Special weather statement, Aug 19, 5:57 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
557 PM MST FRI AUG 19 2011

AZZ504-507-513-200130-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
557 PM MST FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 630 PM
MST...

AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORONA DE TUCSON...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...VAIL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3201 11054 3185 11069 3192 11082 3210 11070
TIME...MOT...LOC 0056Z 218DEG 11KT 3197 11067

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:18 PM MSTSpecial Weather StatementTWCSanta Cruz27 min
Aug 19, 6:26 PM MSTAreal Flood AdvisoryTWCPima94 min
Aug 19, 7:58 PM MSTSpecial Weather StatementTWCCochise32 min
Aug 20, 12:00 PM MSTFlash Flood WarningTWCCochise90 min
Aug 20, 2:59 PM MSTFlash Flood WarningTWCSanta Cruz2 hr
Aug 20, 3:30 PM MSTSpecial Weather StatementTWCSanta Cruz30 min

Nearby

Special Weather Statements in Arizona, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.